Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 21 , ISSUE 4 ( 2017 ) > List of Articles

CASE REPORT

Not all febrile critical illness with rash is infective: Drug reaction may be a mimic

Ashok Pannu, M. B. Adarsh

Keywords : LEMDS, multi-organ dysfunction, tropical fever,Drug rash with eosinophilia and systemic symptoms

Citation Information : Pannu A, Adarsh MB. Not all febrile critical illness with rash is infective: Drug reaction may be a mimic. Indian J Crit Care Med 2017; 21 (4):229-231.

DOI: 10.4103/ijccm.IJCCM_397_16

License: CC BY-ND 3.0

Published Online: 00-04-2017

Copyright Statement:  Copyright © 2017; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

We report a case of ciprofloxacin-related drug rash with eosinophilia and systemic symptoms (DRESS) which was initially diagnosed and managed on the line of tropical fever. Later, a diagnosis of definite case of DRESS was made according to the RegiSCAR scoring system and the patient was managed with the removal of ciprofloxacin along with steroids. DRESS is a great masquerader. The diagnosis should be highly suspected in the presence of fever, skin rash, liver involvement, and hypereosinophilia.


PDF Share
  1. Singhi S, Chaudhary D, Varghese GM, Bhalla A, Karthi N, Kalantri S, et al. Tropical fevers: Management guidelines. Indian J Crit Care Med 2014;18:62-9.
  2. Gentile I, Talamo M, Borgia G. Is the drug-induced hypersensitivity syndrome (DIHS) due to human herpesvirus 6 infection or to allergy-mediated viral reactivation? Report of a case and literature review. BMC Infect Dis 2010;10:49.
  3. Bocquet H, Bagot M, Roujeau JC. Drug-induced pseudolymphoma and drug hypersensitivity syndrome (drug rash with eosinophilia and systemic symptoms: DRESS). Semin Cutan Med Surg 1996;15:250-7.
  4. Kano Y, Ishida T, Hirahara K, Shiohara T. Visceral involvements and long-term sequelae in drug-induced hypersensitivity syndrome. Med Clin North Am 2010;94:743-59, xi.
  5. Kardaun SH, Sidoroff A, Valeyrie-Allanore L, Halevy S, Davidovici BB, Mockenhaupt M, et al. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: Does a DRESS syndrome really exist? Br J Dermatol 2007;156:609-11.
  6. Ben m'rad M, Leclerc-Mercier S, Blanche P, Franck N, Rozenberg F, Fulla Y, et al. Drug-induced hypersensitivity syndrome: Clinical and biologic disease patterns in 24 patients. Medicine (Baltimore) 2009;88:131-40.
  7. Tas S, Simonart T. Management of drug rash with eosinophilia and systemic symptoms (DRESS syndrome): An update. Dermatology 2003;206:353-6.
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.